Alert archive / Iowa / Flash Flood Warnings in 2015
Flash Flood Warning 25, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 26, 2015, 9:41 AM CDT for Dubuque County, Jackson County, Iowa; Carroll County, Jo Daviess County, Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2015, 9:41 AM CDT (14:41 UTC)
- Expired
- Jul 26, 2015, 3:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dubuque County, IA, Jackson County, IA, Carroll County, IL, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 83 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 10:47 AM CDT | FLASH FLOOD | Green Island, IA | LAW ENFORCEMENT REPORTED THAT AREAS FROM GREEN ISLAND SOUTH WERE EXPERIENCING FLOODING. A FEW HOMES WERE SURROUNDED BY WATER AND A COUPLE OF ROADS HAD WATER RUSHING OVER THEM. |
| Jul 26, 11:13 AM CDT | FLASH FLOOD | Green Island, IA | GREEN ISLAND IS INACCESSIBLE AS ALL ROADS ARE FLOODED. DEBRIS ON HIGHWAY 52 JUST SOUTH OF GREEN ISLAND WITH HIGHWAY 52 PARTIALLY COVERED BY WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
217
WGUS53 KDVN 261441
FFWDVN
ILC015-085-IAC061-097-262045-
/O.NEW.KDVN.FF.W.0025.150726T1441Z-150726T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
941 AM CDT SUN JUL 26 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
WESTERN JO DAVIESS COUNTY IN NORTHWESTERN ILLINOIS...
DUBUQUE COUNTY IN NORTHEASTERN IOWA...
JACKSON COUNTY IN EAST CENTRAL IOWA...
* UNTIL 345 PM CDT SUNDAY
* AT 938 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN ESPECIALLY FROM NEAR WORTHINGTON...TO BERNARD...TO GREEN
ISLAND. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DUBUQUE...GALENA...ASBURY...DYERSVILLE...SAVANNA...BELLEVUE...
CASCADE...EPWORTH...EAST DUBUQUE...FARLEY...PEOSTA...HANOVER...
ELIZABETH...SABULA...ANDREW...NEW VIENNA...WORTHINGTON...HOLY
CROSS...LA MOTTE AND MENOMINEE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4265 9074 4262 9069 4254 9064 4251 9064
4251 9051 4239 9032 4225 9014 4200 9010
4201 9014 4203 9016 4203 9021 4223 9090
4230 9090 4230 9113 4265 9113
$$
053 follow-up statements
412
WGUS73 KDVN 261557
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1057 AM CDT SUN JUL 26 2015
ILC015-085-IAC061-097-262045-
/O.CON.KDVN.FF.W.0025.000000T0000Z-150726T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL IL-JO DAVIESS IL-DUBUQUE IA-JACKSON IA-
1057 AM CDT SUN JUL 26 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT SUNDAY
FOR NORTHWESTERN CARROLL...WESTERN JO DAVIESS...DUBUQUE AND JACKSON
COUNTIES...
AT 1047 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLOODING FROM GREEN
ISLAND ON SOUTH. A FEW HOMES WERE SURROUNDED BY WATER AND A COUPLE
OF ROADS HAD WATER RUSHING OVER THEM. DOPPLER RADAR ESTIMATES THAT
AS MUCH AS 3 TO OVER 4 INCHES OF RAIN HAS FALLEN IN AND AROUND THE
GREEN ISLAND AND REECEVILLE AREAS... WITH 1 TO 2.5 INCHES OF RAIN
AROUND SPRINGBROOK AND FROM NEAR FILLMORE AND GARY OWEN TO WASHINGTON
MILLS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DUBUQUE...GALENA...DYERSVILLE...SAVANNA...ASBURY...BELLEVUE...EAST
DUBUQUE...EPWORTH...FARLEY...HANOVER...SABULA...PEOSTA...ANDREW...NEW
VIENNA...WORTHINGTON...HOLY CROSS...LA MOTTE...LUXEMBURG...
MENOMINEE...SAGEVILLE...RICKARDSVILLE...SHERRILL...SPRINGBROOK...ST.
DONATUS...CENTRALIA...ZWINGLE...BERNARD...BALLTOWN...GREEN ISLAND AND
BANKSTON.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA...MAINLY OVER PORTIONS OF SOUTHEAST JACKSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4265 9074 4262 9069 4254 9064 4251 9064
4251 9051 4239 9032 4225 9014 4200 9010
4201 9014 4203 9016 4203 9021 4223 9090
4230 9090 4230 9113 4265 9113
$$
05571
WGUS73 KDVN 261653
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1153 AM CDT SUN JUL 26 2015
IAC061-261655-
/O.CAN.KDVN.FF.W.0025.000000T0000Z-150726T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-
1153 AM CDT SUN JUL 26 2015
...THE FLASH FLOOD WARNING FOR DUBUQUE COUNTY IS CANCELLED...
THE THREAT FOR HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED
TO POSEV A THREAT. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 4218 9013 4200 9010 4201 9014 4203 9016
4203 9021 4218 9070 4225 9056 4229 9033
$$
ILC015-085-IAC097-262045-
/O.CON.KDVN.FF.W.0025.000000T0000Z-150726T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL IL-JO DAVIESS IL-JACKSON IA-
1153 AM CDT SUN JUL 26 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHWESTERN CARROLL...SOUTHWEST JO DAVIESS AND SOUTHEASTERN
JACKSON COUNTIES...
AT 1145 AM CDT..MODERATE TO HEAVY RAIN CONTINUES ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATES THAT 4 TO OVER 5 INCHES OF RAIN HAVE FALLEN
NEAR GREEN ISLAND AND REECEVILLE. AT 1113 AM CDT...JACKSON COUNTY
EMERGENCY MANAGEMENT REPORTED THAT GREEN ISLAND IS INACCESSIBLE AS ALL
ROADS ARE FLOODED. DEBRIS WAS COVERING PORTIONS OF HIGHWAY 52...AND
HIGHWAY 52 WAS PARTIALLY COVERED IN WATER SOUTH OF GREEN ISLAND.
ADDITIONAL SIGNIFICANT FLASH FLOODING IS LIKELY OVER SOUTHEAST JACKSON
COUNTY. IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAVANNA...BELLEVUE...HANOVER...SABULA...ANDREW...SPRINGBROOK...GREEN
ISLAND...MISSISSIPPI PALISADES...BLANDING...VAN BUREN...WHITTON AND
REECEVILLE.
ADDITIONAL RAINFALL AMOUNTS OF LESS THAN ONE HALF INCH ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4218 9013 4200 9010 4201 9014 4203 9016
4203 9021 4218 9070 4225 9056 4229 9033
$$
05506
WGUS73 KDVN 262043
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 PM CDT SUN JUL 26 2015
IAC097-ILC015-085-262049-
/O.EXP.KDVN.FF.W.0025.000000T0000Z-150726T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL IL-JO DAVIESS IL-JACKSON IA-
343 PM CDT SUN JUL 26 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN CARROLL...SOUTHWEST
JO DAVIESS AND SOUTHEASTERN JACKSON COUNTIES WILL EXPIRE AT 345 PM
CDT...
A CALL TO LAW ENFORCEMENT INDICATES THAT FLOOD WATERS ARE CONTINUING
TO RECEDE. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. NEVER DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD!
LAT...LON 4218 9013 4200 9010 4201 9014 4203 9016
4203 9021 4218 9070 4225 9056 4229 9033
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 6:44 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 26, 6:44 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 644 AM CDT SUN JUL 26 2015 .UPDATE... ISSUED AT 643 AM CDT SUN JUL 26 2015 SQUALL LINE IN ADVANCE OF AN UPPER LEVEL TROUGH MOVING ACROSS THE MIDWEST EXTENDED FROM THE NORTHEAST CORNER OF IA TO EAST OF DES MOINES AND THEN INTO FAR NW MO. THIS LINE WAS MOVING SOUTHEAST AT ABOUT 30 MPH AND IN ISOLATED SPOTS HAS PRODUCED WINDS TO 50 MPH. THE STRONGER SHEAR...LOW LEVEL MOISTURE TRANSPORT AND INSTABILITY WAS LOCATED ACROSS MO AND THE STRONGEST PORTION OF THE LINE SHOULD PUSH SOUTHEAST INTO NORTHERN MO THIS MORNING. THE NORTHERN PORTION OF THE LINE WILL CONTINUE TO TRACK ACROSS THE DVN CWA BUT IS EXPECTED TO GRADUALLY WEAKEN AS THE MORNING PROGRESSES. REMAINS TO BE SEEN IF ANY REDEVELOPMENT OF THUNDERSTORMS OCCURS LATER THIS AFTERNOON. I HAVE UPDATED THE GRIDS TO GO LIKELY POPS IN OUR WESTERN CWA TO COVER THE APPROACHING SQUALL LINE. HOWEVER...KEPT THE SCATTERED WORDING ELSEWHERE AS THE LINE IS EXPECTED TO WEAKEN IS IT TRACKS FARTHER EASTWARD INTO THE DVN CWA. && .SYNOPSIS... ISSUED AT 335 AM CDT SUN JUL 26 2015 DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS IN NORTHEAST MO NEAR AN OUTFLOW BOUNDARY AND AIDED BY AN UPPER LEVEL TROUGH MOVING ACROSS THE UPPER MS VALLEY. SHEAR IS RATHER WEAK BUT PWAT'S ARE NEAR 2 INCHES SO HEAVY RAINFALL HAS BEEN THE MAIN FEATURE IN THE DVN CWA SO FAR. THIS TROUGH WAS ALSO TRIGGERING A LARGER MCS IN THE FORM OF A SQUALL LINE THAT EXTENDED FROM SOUTHERN MN TO WESTERN IA AND WAS MOVING SOUTHEAST. UP TO 50 MPH WIND GUSTS HAVE BEEN NOTED WITH THIS LINE. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 335 AM CDT SUN JUL 26 2015 FORECAST FOCUS ON CONVECTION AND TEMPERATURES. TODAY...OPERATIONAL MODELS INCLUDING THE CONVECTION-ALLOWING HRRR MODEL CONTINUES TO STRUGGLE WITH THE EVOLUTION OF THE ONGOING CONVECTION. THE ONLY MODEL THAT CAPTURES THE MCS IN NW IA WAS THE SPC 4KM WRF-NMM WHICH TAKES THE STRONGEST PORTION OF THE MCS INTO NORTHERN AND CENTRAL MO THIS MORNING. THIS SEEMS TO MAKE SENSE CONSIDERING THE HIGHER CAPE/PWAT'S WERE LOCATED THERE. THE NORTHERN PORTION OF THE MCS STILL SHOULD TRACK ACROSS PORTIONS OF THE DVN CWA THIS MORNING SO HIGHER POPS THEN. I WILL MAINTAIN CHANCE POPS THIS AFTERNOON AS THE TROUGH SWINGS ACROSS THE CWA. HOWEVER...CONFIDENCE LOW IN REGARDS TO COVERAGE OF THE STORMS. TEMPERATURES WILL BE TRICKY DEPENDING ON CLOUD TRENDS BUT FOR NOW HIGHS SHOULD PUSH INTO THE MID TO UPPER 80S. WITH DEWPOINTS IN THE MID 70S THIS SHOULD ALLOW HEAT INDEX VALUES TO RISE INTO THE MID TO UPPER 90S. ONCE AGAIN TEMPERATURES MAY NEED TO BE ADJUSTED UP OR DOWN DEPENDING ON AMOUNT OF CLOUDINESS...OR LACK THEREOF. THIS MAY IMPACT THE HEAT INDEX VALUES. TONIGHT...WITH THE PASSAGE OF THE UPPER LEVEL TROUGH TO OUR EAST THIS ALLOWS A RIDGE TO BEGIN BUILDING INTO THE MIDWEST. THIS SHOULD LESSEN CONVECTION WITH TIME SO I WILL HAVE DECREASING POPS. HOWEVER... SOME OF THE MODELS ESPECIALLY THE GFS/NAM DISAGREE AND INDICATE MCS DEVELOPMENT OVER THE CWA. I DON'T SEE MUCH IN THE WAY OF FORCING SUCH AS A LOW LEVEL JET. THEREFORE...LOW CONFIDENCE IN CONVECTIVE TRENDS. LOWS TONIGHT WILL BE IN THE UPPER 60S TO LOWER 70S. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 335 AM CDT SUN JUL 26 2015 MODELS ARE IN GOOD OVERALL AGREEMENT WITH THE SYNOPTIC PATTERN BUT STRUGGLE WITH TIMING ESPECIALLY EARLY IN THE PERIOD. THE MAIN FORECAST CONCERNS ARE THE CHANCES OF PRECIPITATION AS WELL AS TEMPERATURES ON MONDAY AND TUESDAY. WE BEGIN THE LONG TERM PERIOD WITH ZONAL FLOW ACROSS THE CONUS ON MONDAY. A SHORTWAVE TROUGH IN THE GULF OF ALASKA WILL MOVE INTO THE INTERMOUNTAIN WEST ON MONDAY WHILE HIGH PRESSURE SITS ACROSS EASTERN OKLAHOMA...AND KANSAS. THE RIDGE AXIS WILL SHIFT EASTWARD AS ENERGY EJECTS OUT OF THE INTERMOUNTAIN WEST TROUGH TOWARDS THE PLAINS. THIS WILL BRING THE RISK OF SHOWERS AND THUNDERSTORMS TO THE REGION LATER IN THE DAY ON MONDAY. THE HANDLING OF A FRONTAL BOUNDARY ACROSS THE UPPER MIDWEST ON MONDAY WILL HAVE A BIG IMPACT ON TEMPERATURES AND DEWPOINTS ACROSS THE REGION. THE GFS AND NAM ARE MUCH FARTHER TO THE NORTH WITH THE WARM FRONT THAN THE ECWMF AND GEM DESPITE HAVING NEARLY IDENTICAL SURFACE PRESSURE PATTERNS. BECAUSE THIS WARM FRONT IS MUCH FARTHER TO THE NORTH WITH THE GFS AND NAM HE TEMPERATURES AND DEWPOINTS ARE MUCH HIGHER ACROSS A BROAD PART OF THE UPPER MIDWEST. THEREFORE WE BLENDED THE MODELS FOR THE TIME BEING TO ACCOUNT FOR THE DIFFERENT SOLUTIONS UNTIL THE MODELS COME INTO BETTER AGREEMENT. CLOUD COVER ON MONDAY MAY ALSO WORK TO INHIBIT TEMPERATURES ON MONDAY BUT THERE IS SOME CONCERN THAT AT LEAST PART OF THE AREA WILL HAVE HEAT INDICES APPROACHING 100 ON MONDAY. THE 500 HPA RIDGE AXIS WILL SHIFT TO THE EAST MONDAY NIGHT INTO TUESDAY AS THE MODELS DEPICT WARM SOUTHERLY FLOW ACROSS THE REMAINDER OF THE FORECAST AREA AND EXTENDING NORTHWARD ACROSS THE UPPER MIDWEST. 850 HPA TEMPERATURES ARE NEAR 22*C AND AFTERNOON SOUNDINGS DEPICT AT LEAST MIXING TO AROUND 850 HPA WHICH WILL YIELD TEMPERATURES IN THE LOWER TO MID 90S ACROSS THE REGION AND POSSIBLY ANOTHER DAY WITH HIGH HEAT INDEX VALUES. AT 500 HPA...THE INTERMOUNTAIN WEST TROUGH WILL LIFT FROM THE LEE OF THE NORTHERN ROCKIES AND INTO SOUTHERN CANADA ALONG WITH ITS ATTENDANT SURFACE LOW. THE BEST LIFT ON TUESDAY WILL PASS TO OUR NORTH DURING THE DAY WHICH WILL LIMIT THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS. MODELS DEPICT THE COLD FRONT MOVING ACROSS THE REGION TUESDAY NIGHT INTO WEDNESDAY WITH THE BEST CHANCES ASSOCIATED WITH THE COLD FRONT AND STRONGER CONVERGENCE. AFTER WEDNESDAY...MODELS DEPICT SURFACE HIGH PRESSURE BUILDING INTO THE PLAINS WHILE AT 500 HPA RIDGING REBOUNDS OVER THE WESTERN US AND A DEEP CYCLONE RESIDES ACROSS ONTARIO AND QUEBEC. THIS WILL PLACE THE REGION UNDER NORTHWEST FLOW ALOFT. THIS WILL BRING QUIET WEATHER WEDNESDAY INTO FRIDAY NIGHT WITH NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES. ANOTHER DISTURBANCE...MOVING ACROSS SOUTHERN CANADA WILL DRAG ANOTHER COLD FRONT ACROSS THE AREA LATE FRIDAY INTO SATURDAY MORNING BRINGING A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 643 AM CDT SUN JUL 26 2015 VFR CONDS THROUGH THIS TAF CYCLE...EXCEPT IN TSRA. THUNDERSTORMS WILL PUSH ACROSS THE TAF SITES THIS MORNING WITH OCNL MVFR/LCL IFR CONDS IN HEAVY RAIN. ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...BUT CONFIDENCE IS LOW ON COVERAGE OF STORMS. SOUTHEAST TO SOUTH WINDS AROUND 10 KNOTS OR LESS THROUGH THIS TAF CYCLE. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...HAASE SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...COUSINS AVIATION...HAASE
Hazardous weather outlook, Jul 26, 4:11 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 411 AM CDT SUN JUL 26 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 411 AM CDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS OVER 40 MPH. HOWEVER...SEVERE WEATHER IS NOT EXPECTED. HEAT INDEX VALUES MAY PUSH INTO THE MID TO UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THROUGH WEDNESDAY...THERE ARE PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCES OCCURRING TUESDAY NIGHT INTO WEDNESDAY MORNING. TUESDAY...HEAT INDEX VALUES WILL LIKELY EXCEED 100 DEGREES OVER MUCH OF THE AREA. ANOTHER DISTURBANCE FRIDAY NIGHT INTO SATURDAY WILL BRING THE SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HAASE/COUSINS
In the hours before
Special weather statement, Jul 26, 7:23 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
723 AM CDT SUN JUL 26 2015
IAC177-MOC045-199-261315-
VAN BUREN-SCOTLAND-CLARK-
723 AM CDT SUN JUL 26 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEAST IOWA AND
NORTHEAST MISSOURI...
AT 722 AM CDT...A STRONG THUNDERSTORM WAS NEAR BLOOMFIELD...MOVING
EAST TO SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS THUNDERSTORM WAS ALSO PRODUCING 1 TO 2 INCHES OF RAIN IN
A SHORT TIME.
LOCATIONS IMPACTED INCLUDE...
MEMPHIS...KEOSAUQUA...BIRMINGHAM...MILTON...STOCKPORT...WYACONDA...
CANTRIL...RUTLEDGE...LURAY...SOUTH GORIN...GRANGER...
BENTONSPORT/VERNON...LEANDO...DOUDS...DOUDS/LEANDO...GREENSBURG...
CRAWFORD...ARBELA...MOUNT STERLING AND AZEN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4059 9235 4060 9218 4090 9218 4090 9181
4058 9183 4030 9195 4030 9235
TIME...MOT...LOC 1222Z 298DEG 46KT 4070 9244
HAASELocal storm report, Jul 26, 8:01 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
801 AM CDT SUN JUL 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN W BELLE PLAINE 41.90N 92.28W
07/26/2015 M1.70 INCH BENTON IA TRAINED SPOTTER
RAIN FELL IN PAST 1.5 HOURS.
&&
GROSSSpecial weather statement, Jul 26, 8:35 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
835 AM CDT SUN JUL 26 2015
IAC031-103-105-113-261430-
LINN-JONES-JOHNSON-CEDAR-
835 AM CDT SUN JUL 26 2015
...A LINE OF STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY
RAINFALL...
AT 834 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PALO TO CEDAR RAPIDS TO NORTH LIBERTY...AND
MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE LIKELY WITH THIS LINE
OF STORMS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...ANAMOSA...TIPTON...MECHANICSVILLE...MARION...
CORALVILLE...NORTH LIBERTY...HIAWATHA...MOUNT VERNON...ROBINS...
LISBON...FAIRFAX...SOLON...TIFFIN...ELY...SPRINGVILLE...PALO...
SWISHER...ALBURNETT AND SHUEYVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 233 AND 239.
INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 32.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4213 9183 4216 9128 4171 9111 4169 9176
4194 9183
TIME...MOT...LOC 1334Z 264DEG 21KT 4209 9181 4196 9165 4176 9159
05Special weather statement, Jul 26, 9:23 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 AM CDT SUN JUL 26 2015
ILC085-IAC061-097-261515-
JO DAVIESS-DUBUQUE-JACKSON-
923 AM CDT SUN JUL 26 2015
...HEAVY RAIN PRODUCING THUNDERSTORMS...
AT 919 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FARLEY TO NEAR GREEN ISLAND...AND MOVING
NORTHEAST AT 10 MPH. DOPPLER RADAR ESTIMATES THAT AROUND 1 TO
1.5 INCHES OF RAIN HAS ALREADY FALLEN IN SOME LOCATIONS FROM
NEAR WORTHINGTON...TO FILLMORE...TO NEAR GREEN ISLAND. AN ADDITIONAL
INCH OF RAIN WILL BE POSSIBLE WITH THIS LINE OF STORMS. THIS MAY
RESULT IN PONDING OF WATER ON STREETS AND IN LOW-LYING AREAS. IN
ADDITION...GUSTY WINDS AROUND 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DUBUQUE...GALENA...ASBURY...DYERSVILLE...BELLEVUE...EPWORTH...EAST
DUBUQUE...FARLEY...PEOSTA...HANOVER...ELIZABETH...WORTHINGTON...HOLY
CROSS...LA MOTTE...MENOMINEE...LUXEMBURG...RICKARDSVILLE...
SPRINGBROOK...ST. DONATUS AND CENTRALIA.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4254 9065 4251 9064 4251 9057 4230 9006
4220 9016 4219 9031 4215 9021 4207 9028
4227 9087 4230 9090 4234 9106 4236 9113
4247 9113 4264 9107 4265 9091
TIME...MOT...LOC 1419Z 216DEG 8KT 4248 9103 4219 9028
05The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:23 AM CDT | Special Weather Statement | DVN | Van Buren | 52 min |
| Jul 26, 7:49 AM CDT | Flash Flood Warning | DVN | Van Buren | 6 hr |
| Jul 26, 8:35 AM CDT | Special Weather Statement | DVN | Linn | 55 min |
| Jul 26, 9:23 AM CDT | Special Weather Statement | DVN | Dubuque | 52 min |
Nearby
Flash Flood Warnings in Iowa, 2015Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.